Levetiracetam-induced cutaneous reaction

Skin reactions to anticonvulsants are common, but the risk of a levetiracetam-induced rash is low. The drug is generally considered to be safe, but it can cause serious cutaneous adverse reactions. This case study reports a 64-year-old man who presented with altered mental status and seizures. Imaging of the patient revealed a mass in the left basal ganglia. The patient was then prescribed levetiracetam for seizure prophylaxis, but the rash was not evident until 4 days after stopping the medication.

The risk of levetiracetam-induced cutaneous reactions increases with age and gender. The medication is absorbed slowly and the likelihood of a skin reaction is highest in women. Food can delay absorption, but does not affect its rate of absorption. The drug can be taken without regard to mealtime, but food should be avoided when possible. This medication can cross the placenta, so it is recommended that pregnant women discontinue levetiracetam before delivery.

This medication has also been associated with delayed hypersensitivity reactions (DRESS). Although the exact mechanism of action of levetiracetam is unknown, it has been associated with a maculopapular rash in up to 10% of patients. The skin rash usually develops within seven to fourteen days after the drug is initiated, although re-exposure may increase the risk of rapid onset. There have been reports of suicidal ideation in patients treated for central nervous system tumors.

Although levetiracetam is an anticonvulsant, it has not been associated with classical anticonvulsant effects. The typical mechanism of action is to inhibit voltage-dependent sodium channels and increase GABAergic transmission. It also decreases glutaminergic excitation. Moreover, it also modulates the NMDA receptor, so it is an effective treatment for tonic-clonic seizures.

This reaction can be a severe side effect of levetiracetam. It may cause a rash and may be fatal. The patient should be monitored carefully and avoid contacting the healthcare provider if the skin rash becomes worse. This medication has been linked to an increased risk of major congenital malformations, such as cleft palate, and decreased APGAR score. As the mechanism of action of levetiracetam is not known, the medication is not indicated for use in pediatric patients.

It has not been found that levetiracetam is a major cause of adverse reactions. However, it has been associated with several serious side effects, including toxic epidermal necrolysis and Stevens-Johnson syndrome. In addition to these effects, pregnancy-induced physiologic changes reduce levetiracetam plasma levels. In children, the drug can lead to a reduced APGAR score and a decreased APGAR.

This drug causes a wide range of adverse effects, from dermatitis to psychiatric side effects. In one case, a 28-year-old woman with a history of schizoaffective disorder and a psychiatric diagnosis of schizoaffective disorder developed paranoia and severe hostility. After discontinuing the drug, the acute behavioral effects were reversed. Nevertheless, the drug is associated with a high risk of cutaneous reactions, including dermatitis.

Paul Mies has now been involved with test reports and comparing products for a decade. He is a highly sought-after specialist in these areas as well as in general health and nutrition advice. With this expertise and the team behind atmph.org, they test, compare and report on all sought-after products on the Internet around the topics of health, slimming, beauty and more. The results are ultimately summarized and disclosed to readers.

LEAVE A REPLY

Please enter your comment!
Please enter your name here